Levaquin Side Effects--horrid Pain
It's been an interesting month. It all started January 25. I'd felt for a couple of days that I had a cold or some other upper respiratory infection starting up. I'm a mild type 2 diabetic with high blood pressure, a wild allergic history, and I am a lupus (SLE) patient. ... more »
It's been an interesting month. It all started January 25. I'd felt for a couple of days that I had a cold or some other upper respiratory infection starting up. I'm a mild type 2 diabetic with high blood pressure, a wild allergic history, and I am a lupus (SLE) patient.
With all these strikes against me, I didn't want to wait around to see if this bug developed into something worse, so I went ahead and saw my doctor on that Friday. He prescribed a course of Levaquin--it was for 7 days, but he gave me a couple of sample tablets to take first. I completed the first prescription on Saturday, 2/1. I was better--not great, but better. I felt ok... didn't have any fever. My head seemed clear. I didn't have much stamina or energy, but with my history, I figured I was entitled.
On the following Wednesday, I had lunch with a friend, and felt pretty good. By end of business, I'd begun feeling bad again. Next day, I knew I was very sick. Called the doctor's office--they called in a refill of the Levaquin--10 days this time. By the time I got home from work, my temp was 101, very high for me. My normal temp is around 97.2. Took the meds. Had some company--felt pretty crummy, but with company, you do what you have to do, you know? Finished up my Levaquin on Friday, the 14th, this round.
On Monday the 17th, I had a routine app't with my internist. So, after we discussed routine matters, I talked with him about this respiratory infection. He checked me out. I was having pain that resembled pleurisy, but that's not always unusual for me--like I said, Lupus.
He must not've liked what he heard, and ordered chest x-rays. Seems I had pneumonia. So, he prescribed yet another round of Levaquin. Now you may be wondering why the choice of Levaquin. I have a wild allergic history. This is one of the few antibiotics that I haven't had a horrid allergic reaction to.
The next day, I started having pain in my legs--specifically, my knees. Both of them. It got worse and worse as the week progressed, until I could barely walk. Thursday night, I had an email from someone on a list I follow--she, too, had pneumonia, was taking Levaquin, and was having leg pain. Weird, eh? I thought so, too.
So, I did some research. Found out that a documented side effect of Levaquin is tendon pain and/or rupture. So next morning, I go to see the doc. He's never heard of this side effect, but is not threatened by a proactive patient, so he pulls out his computer and looks it up. He agrees with me--that's probably what's going on. So, he pulls me off the Levaquin and prescribes bed rest.
It's been almost a week now, and the pain is mostly gone. Still have some achiness, but the horrid pain is much better.